I'm taking a extremely low dose of seroquel before bed. My appetite is no different and I am not over eating. I barely have an appetite at all. Will I still gain weight ?
I know of several people who have taken Seroquel in the past and did not gain weight on it. The main key is to not become too lazy or start eating junk food like crazy which some people do when they take meds that make them loopy. I've taken Seroquel and it didn't make me gain weight but it made me too foggy- headed the next day for the job I had at the time which required a lot of critical thinking. I believe I was on a higher dose though (100mg? ) I've been on high doses of benzos since then and it's worked out better for me personally and hasn't caused weight gain because the strong effects wear off by morning. Good luck and God bless! :)
It all depends on what your dosage is and your eating habits; what's your diet like; do you have a high or low metabolism... I was on Seroquel for a long time with varying dosages.. anywhere from 25 to 300 mg. When I took a higher dosage,( usually 100 mg is considered a high dosage since my weight is usually 180lbs), I could gain 20-30lbs within a 3 to 6 month period... I would get the "Midnight Munchies", finding myself making 4 peanut butter and jelly sandwiches with milk most nights, or half a box of "Cap'n Crunch"!!! The bottom line is Seroquel is prescribed for sleep problems by many doctors, but when you read the bottle carefully, it will tell you that it's primarily an anti-psychotic medication... the long run side effects are not only extreme weight gain, but high blood pressure, diabetes, and who knows what else!!! My advice is if its working for you and you're not gaining weight, its a good thing and keep following your doctors advice...
The Medical Student
I'm glad to read this I was just prescribed this for bipolar not for sleeping its used for
Bipolar , skitzophrenia ( I'm sure spelling is off) and sleeping issues.
Although I do not want to take it so I haven't but I'm glad to have read this is a symptom and some medications defintly make you gain weight like risperdol. I know I'm not answering the question but thank you for your question.
I myself took serequal xr 150mg for 3yrs I started at 50kgs and jumped off at 81kgs. I hadn't changed my diet exercise or fluid intake during that time. It took 2yrs and to just drop 6kgs I was more depressed coz the weight. I tried starving, duromine and ended in failure. In the end I used just enough methamphetamine to not get high but speed up my metabolism. Within a month I didn't need it anymore I was happy again and only 60kgs it's now been 1yr since all this happened and I haven't got fat again. Please anyone that is prescribed this ask for something different this is a bad med and if you don't want to look pregnant don't take it. Talk to dr about a similar med. I am now a 38yr old female. Hope this helps someone as I know the question was asked awhile ago but I've only just joined up. Best of luck
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Ok I would like to know if anyone using Seroquel has eveperienced the weight gain issue? I started @
Posted 17 Sep 2010 • 46 answers
Posted 25 Apr 2013 • 1 answer
Posted 25 Dec 2015 • 3 answers
Posted 22 Jun 2016 • 2 answers
Posted 11 Jul 2016 • 2 answers